April 18, 2012 at 9:18 pm #90695
AnonymousInactiveApril 18, 2012 at 9:18 pmPost count: 14413
I am a 28 year old femaleand was diagnosed with ADHD about a year ago. Since that time, I have been taking Vyvanse with positive results (after working out the correct dosage).
I have noticed that over the past few months I have been finding it harder and harder to get out of bed in the morning and even after I do, I find that I am very lethargic and it is very difficult for me to get going (almost like a hangover, without the headaches etc). Once I do get up, I am finding that I am very distracted and after I finish getting ready for work I will spend time on other tasks (ie. cleaning the house, reading articles, checking websites etc). I swear this is even worse than I was without medication. Even though I take my medication as soon as I get up, I feel like it is not until about 2-2.5 hours later that the meds kick in and I am back to normal. As a result, I have started showing up to work later and later and it is starting to get out of hand.
While I have NEVER been great at getting out of bed in the morning, even before Vyvanse, this seems different somehow. Once I was up, I was up and full of energy. If I was late to work, it certainly wasn’t because I spent 45 minutes cleaning the house but because I had forgotten something at home, misjudged my time, etc.
When I mentioned this to my psychiatrist, he indicated that it might be withdrawal symptoms and moved me up from 70 mg to 80 mg which I’ve been on for about a month now, without any noticeable change. I take the medication with breakfast basically as soon as I get up in the morning. He also suggested that I might just be tired and recommended I work on getting more sleep even though there had not been any change in my sleep patterns (I have not had any difficulties getting to sleep at night and get lots of sleep).
All the literature I have read seems to say that the medication should be in full-force in about an hour but that just doesn’t seem to be happening for me. I would hate to give up Vyvanse because it has made so many positive differences in my life but I don’t know what to do. Am I crazy?REPORT ABUSEApril 19, 2012 at 2:24 am #114033
kc5jckParticipantApril 19, 2012 at 2:24 amPost count: 845
It is my understanding from the reading I have done that people can build up a tolerance to a medication requiring an increase in dosage . . . or that a particular medication will become totally ineffective requiring a change in medication. It seems that Vyvanse is no longer working for you and you need to try something else.
You’re not crazy. . . . Nor are you necessarily lazy or stupid.REPORT ABUSEApril 19, 2012 at 6:56 am #114034
AnonymousInactiveApril 19, 2012 at 6:56 amPost count: 14413
I agree! My son who has been diagnosed for much longer than me goes through this every 2 yrs or so, I am not comfortablewith constantly upping his dose so we switch to another med for a few months then back to his prefered med again in about 4 monthsthis seems to decrease the tolerance enough for him Good luck don’tbe afraidto try somethingnew!REPORT ABUSENovember 2, 2012 at 10:32 pm #114035
g.laiyaMemberNovember 2, 2012 at 10:32 pmPost count: 116
i found this post searching for information about other’s experience with tolerance. i remember having read a bit about this before even being diagnosed, but didn’t remember specifics. really i’m just not sure what’s going on with me. i’m taking adderall, not vyvanse, but am having difficulties again, especially in the morning.
basically i started adderall in august, after a few adjustments felt i was more or less satisfied. it made a huge difference in some ways, for example, the first day i was on the adjusted dose of 2caps of 20mg xr to be taken around 7/730 am, i was awake, alert, and able to function about an hour later…..for the first time in my life! i didn’t have the motivation i was hoping for right away, and procrastination is and was still an issue…but somewhat less..but definitely improvements – far less “multiple exits” from home, less missing exits/turns/signs while driving, improved emotional regulation while the med was active, and virtually no side effects or ones that were easily dealt with. later added 20 mg ir for afternoon so i had better coverage. so all in all was wanting to stick with it.
later, i found other positives starting to kick in, so was happy about progress that i was making in sort of spurts. though not very consistent, i was definitely functioning better overall. i also discovered the negative effect of increased stress on meds effectiveness, which for me makes it feel like the meds aren’t working, or to a much lesser extent.
i accepted that that’s just the way it is, and just did what i could to compensate – setting more alarms and such, trying not to take on any more than i have to….trying to maintain as much peace and calm as i could muster…and it would pass.
but then came another wrench in the works. a few weeks ago i had a sudden fever and chills, some nasal congestion and a little sore throat. nothing major,and the fever was gone by the next day.decided it was best to take it easy for a couple days anyway, as i was feeling really tired even though now i just had the residual congestion.
the problem is, that increased fatigue didn’t stop. i sleep right through the regular phone alarm that used to be sufficient, have to really drag myself out of bed to get my son to school, then pass out when i get back home.i set my “med alarm” for later so i can get a little extra sleep, but then find it hard to even get up just to take the med. on a few occasions i took an extra 10mg ir, which helped a lot temporarily. yesterday was really bad. after i took my son to school, i konked out on the couch. fortunately my husband and i were both off so i didn’t have to go to work, and he took care of the kids i did wake briefly to take my med i think around 10 or 11 am, then fell back to sleep until around 5pm – not even waking to eat or toilet – highly unusual for me. even in my pre-med days when i would all too often “nap” huge portions of my life away, i would still get up to eat and go to the bathroom. anyway so took my ir med then, even though it was a little late, because i needed to work with my son on his homework, and knew we had much to make up that was due today.
today i decided i’d take my regular morning dose at 8:30, and if by 9:30 or 10 i wasn’t awake/alert i’d try taking a 10mg ir, as an experiment. so it did help, still feel a bit fatigued, but at least didn’t sleep the whole day away, and was able to have a phone conversation with my boss while clear-headed.
now, while i don’t think it’s a big deal to add 1 more 10 mg tab to my daily meds, as in perhaps the dose i was taking before wasn’t quite ideal (which i sort of suspected anyway), on the other hand considering that it could be a tolerance issue (could that happen so fast?!) it does kind of freak me out. is it possible to develope some tolerance after so short a time? just a few months? or are the medication effects also so changable from just a mild infection?
anybody else have some experience and/or knowledge about this?
i will be seeing my psych in about a week or so, but hoping for some feedback from you guys before then.REPORT ABUSENovember 3, 2012 at 6:03 am #114036